Alert archive / Arkansas / Tornado Warnings in 2001
Tornado Warning 4, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at Feb 24, 2001, 3:55 PM CST for Lonoke County, Arkansas. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 24, 2001, 3:55 PM CST (21:55 UTC)
- Expired
- Feb 24, 2001, 4:45 PM CST
- In force
- 50 min
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties
County Lonoke County, AR
The radar
The Little Rock radar (KLZK), 35 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 4:06 PM CST | Tornado F2 | Cabot, AR | A strong tornado was spawned in northern Lonoke County about 1.8 miles southeast of Cabot. The tornado moved quickly northeast, and caused damage at several homes and businesses in areas just east of Cabot and Ward and in the Old Austin community. In addition, |
| Feb 24, 4:21 PM CST | Tornado F1 | Lonoke, AR | A weak tornado was spawned in central Lonoke County about 2.5 miles west-southwest of Lonoke. The tornado moved quickly northeast and destroyed a mobile home on the west side of Lonoke. Three people in the mobile home were injured, including a baby who suffere |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 3:15 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 456 m²/s²
- 0-3 km storm-relative helicity
- 552 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLZK 242156
TORLIT
ARC085-242245-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 PM CST SAT FEB 24 2001
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
LONOKE COUNTY IN CENTRAL ARKANSAS
* UNTIL 445 PM CST
* AT 351 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 13 MILES SOUTHWEST OF CABOT...OR ABOUT 5 MILES SOUTHEAST OF
SHERWOOD...MOVING NORTHEAST AT 45 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
LONOKE AROUND 400 PM CST
CABOT AND CARLISLE AROUND 405 PM CST
AUSTIN AND WARD AROUND 410 PM CST
&&
A DOPPLER RADAR DETECTED TORNADO MEANS THERE IS A STRONG ROTATION
WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE
MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR
SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
$$
LAT...LON 3507 9208 3465 9207 3457 9169 3491 9179
3505 9195
44
@RUKWBC%KDENWFUS54 KLZK 242156
TORLIT
ARC085-242245-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
355 PM CST SAT FEB 24 2001
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
LONOKE COUNTY IN CENTRAL ARKANSAS
* UNTIL 445 PM CST
* AT 351 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
TORNADO 13 MILES SOUTHWEST OF CABOT...OR ABOUT 5 MILES SOUTHEAST OF
SHERWOOD...MOVING NORTHEAST AT 45 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
LONOKE AWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at Feb 24, 2:30 PM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Feb 24, 2:30 PM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 230 PM CST SAT FEB 24 2001 MODELS CONTINUE PUSHING THE COLD FRONT ACROSS ARKANSAS VERY QUICKLY TONIGHT. THIS WILL TRANSLATE TO LOW POPS ON THE WEST AND CHANCE POPS CENTRAL AND EAST SECTIONS EARLY TONIGHT. CLOUDS WILL BE CLEARING FROM WEST TO EAST. BREEZE CONDITIONS WILL PREVAIL TONIGHT AND SUNDAY. MOSTLY SUNNY SKIES FOR SUNDAY...BUT BREEZY WINDS WILL MAKE IT FEEL COOLER THAN THE ACTUAL TEMPERATURES. HIGHS SUNDAY EXPECTED TO RANGE FROM THE MID 50S NORTH TO THE UPPER 60S SOUTH. PARTLY CLOUDY AND BACK IN THE 30S FOR SUNDAY NIGHT. INCREASING CLOUDS MONDAY. THE EARLY PART OF THE EXTENDED STILL A GOOD BET FOR BEING WET. 32 .LIT...NONE.
In the hours before
Special weather statement, Feb 24, 11:12 AM CST, 4 hours 43 minutes before
ARZ003-004-012-013-021-022-030-242300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1112 AM CST SAT FEB 24 2001 ...TORNADO WATCHES NO. 30 AND 31 ARE IN EFFECT FOR PARTS OF WESTERN AND NORTH CENTRAL ARKANSAS UNTIL 5 THIS AFTERNOON... A STRONG FRONT AND LOW PRESSURE CENTER IS MOVING INTO CENTRAL OKLAHOMA THIS MORNING...AND IT WILL MOVE INTO ARKANSAS LATER THIS AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD OF THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE. STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES. KEEP ADVISED ON LATEST WEATHER FORECASTS TODAY AND CHECK YOUR SEVERE WEATHER PREPARATIONS. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS WILL LIKELY BE ACTIVATED LATER TODAYH. 32
Special weather statement, Feb 24, 11:22 AM CST, 4 hours 33 minutes before
ARZ003-004-012-013-021-022-030-037-038-040-041-052-242300- SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1122 AM CST SAT FEB 24 2001 ...TORNADO WATCHES NO. 30 AND 31 ARE IN EFFECT FOR PARTS OF WESTERN AND NORTH CENTRAL ARKANSAS UNTIL 5 THIS AFTERNOON... A STRONG FRONT AND LOW PRESSURE CENTER IS MOVING INTO CENTRAL OKLAHOMA THIS MORNING...AND IT WILL MOVE INTO ARKANSAS LATER THIS AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD OF THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY THIS AFTERNOON AND EVENING. THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE. STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES. KEEP ADVISED ON LATEST WEATHER FORECASTS TODAY AND CHECK YOUR SEVERE WEATHER PREPARATIONS. STORM SPOTTERS...AMATEUR RADIO OPERATORS AND EMERGENCY MANAGERS WI-LL LIKELY BE ACTIVATED LATER TODAY. 32
Special weather statement, Feb 24, 1:25 PM CST, 2 hours 30 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-250000- SEVERE WEATHER OUTLOOK...CORRECT ENDING FOR NWR NATIONAL WEATHER SERVICE LITTLE ROCK AR 125 PM CST SAT FEB 24 2001 ...MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND EVENING... A STRONG FRONT AND LOW PRESSURE CENTER MOVED INTO CENTRAL OKLAHOMA THIS MORNING...AND WILL MOVE INTO ARKANSAS LATER THIS AFTERNOON. WARMER AND UNSTABLE AIR HAS MOVED INTO ARKANSAS AHEAD OF THIS SYSTEM...SETTING THE STAGE FOR SEVERE WEATHER...ESPECIALLY THIS AFTERNOON AND EVENING. TORNADO WATCHES NO. 30 AND 31 ARE IN EFFECT FOR PARTS OF WESTERN AND NORTH-CENTRAL ARKANSAS UNTIL 5 PM. MORE WATCHES ARE LIKELY THIS AFTERNOON AS THE SYSTEM MOVES EASTWARD. THERE IS A MODERATE RISK OF SEVERE WEATHER FOR MOST OF ARKANSAS FOR THIS AFTERNOON AND THIS EVENING. THE PRIMARY THREAT WITH THIS SEVERE WEATHER SYSTEM WILL BE WIND DAMAGE AND LARGE HAIL. HOWEVER...SOME TORNADOES ARE POSSIBLE. STRAIGHT LINE WINDS COULD EXCEED 80 MPH IN SOME CASES. KEEP ADVISED ON LATEST WEATHER FORECASTS THIS AFTERNOON AND CHECK YOUR SEVERE WEATHER PREPARATIONS. && 38
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 1:33 PM CST | Severe Thunderstorm Warning | LZK | Polk, Scott | 57 min |
| Feb 24, 1:58 PM CST | Severe Thunderstorm Warning | LZK | Logan | 62 min |
| Feb 24, 2:13 PM CST | Severe Thunderstorm Warning | LZK | Johnson | 62 min |
| Feb 24, 2:23 PM CST | Severe Thunderstorm Warning | LZK | Polk, Scott | 47 min |
| Feb 24, 2:27 PM CST | Severe Thunderstorm Warning | LZK | Boone, Newton | 63 min |
| Feb 24, 2:35 PM CST | Tornado Warning | LZK | Polk, Scott | 35 min |
| Feb 24, 2:48 PM CST | Severe Thunderstorm Warning | LZK | Yell | 57 min |
| Feb 24, 2:53 PM CST | Severe Thunderstorm Warning | LZK | Montgomery, Pike | 67 min |
| Feb 24, 2:59 PM CST | Severe Thunderstorm Warning | LZK | Hot Spring, Saline | 46 min |
| Feb 24, 3:00 PM CST | Severe Thunderstorm Warning | LZK | Logan | 30 min |
| Feb 24, 3:13 PM CST | Tornado Warning | LZK | Grant, Saline | 32 min |
| Feb 24, 3:15 PM CST | Severe Thunderstorm Warning | LZK | Johnson, Pope | 60 min |
| Feb 24, 3:29 PM CST | Tornado Warning | LZK | Pulaski | 46 min |
| Feb 24, 3:34 PM CST | Severe Thunderstorm Warning | LZK | Searcy | 56 min |
| Feb 24, 3:41 PM CST | Severe Thunderstorm Warning | LZK | Garland, Perry, Yell | 64 min |
| Feb 24, 3:53 PM CST | Severe Thunderstorm Warning | LZK | Conway, Van Buren | 67 min |
| Feb 24, 4:04 PM CST | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 41 min |
| Feb 24, 4:07 PM CST | Tornado Warning | LZK | Searcy, Stone, Van Buren | 38 min |
| Feb 24, 4:10 PM CST | Severe Thunderstorm Warning | LZK | Baxter | 35 min |
| Feb 24, 4:13 PM CST | Tornado Warning | LZK | White | 47 min |
| Feb 24, 4:23 PM CST | Tornado Warning | LZK | Baxter, Fulton, Izard | 67 min |
| Feb 24, 4:32 PM CST | Tornado Warning | LZK | Prairie, White | 43 min |
| Feb 24, 4:42 PM CST | Severe Thunderstorm Warning | LZK | Clark, Hot Spring, Saline | 63 min |
| Feb 24, 4:42 PM CST | Severe Thunderstorm Warning | LZK | Faulkner, Perry, Pulaski | 63 min |
| Feb 24, 4:42 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Conway, Stone, Van Buren | 63 min |
| Feb 24, 4:55 PM CST | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke | 50 min |
| Feb 24, 4:59 PM CST | Severe Thunderstorm Warning | LZK | Dallas, Grant | 46 min |
| Feb 24, 5:01 PM CST | Severe Thunderstorm Warning | LZK | Jackson | 29 min |
| Feb 24, 5:10 PM CST | Severe Thunderstorm Warning | LZK | Woodruff | 30 min |
| Feb 24, 5:23 PM CST | Tornado Warning | LZK | Jackson | 37 min |
| Feb 24, 5:29 PM CST | Tornado Warning | LZK | Drew | 46 min |
| Feb 24, 5:34 PM CST | Severe Thunderstorm Warning | LZK | Cleburne, Independence, White | 56 min |
| Feb 24, 5:34 PM CST | Severe Thunderstorm Warning | LZK | Lonoke | 56 min |
| Feb 24, 5:47 PM CST | Severe Thunderstorm Warning | LZK | Grant, Jefferson | 43 min |
| Feb 24, 5:54 PM CST | Tornado Warning | LZK | Desha | 51 min |
Nearby
Tornado Warnings in Arkansas, 2001Every tornado warning in 2001Tornadoes in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.